MAUDE Adverse Event Report: STRYKER SPINE-US BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48850000
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pre-scheduled fusion extension surgery, the surgeon noted the blockers were already loose.No adverse consequences to the patient.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Product identification confirmed the return of 4 blockers; this record is the description of blocker number 2.Visual inspection confirmed the blocker had very light rod indentations which is an indication that the blocker was under-tightened.Dimensional inspection was not performed because there is no indication the event was related to dimensions of the device.Material analysis was not performed as there is no indication the event was related to the material properties of the device.Manufacturing history records were reviewed for the lot number provided and no relevant manufacturing issues were identified.Complaint history was reviewed for the lot provided and one similar complaint was identified.The event resulted in 3-4 minute surgical delay.There were no broken fragment.No complications during the initial surgery.Bone quality of the patient was good, patient did not experience a fall, x-rays, and patient information are not available.The likely root cause of the event is the inconsistency of the blocker tightening and instability of the construct.These factors combined can cause the blocker to loosen.Additionally, the device was implanted for approximately 3 years; length of the implantation may have contributed to the event.In addition, contributing factors to blocker under/over-tightening: surgeon "white knuckles" the torque wrench.Surgeon unable to read the laser marking.Blocker cross threads with the screw.Torque wrench is not able to provide enough torque.Per the surgical technique: ¿once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.To final tighten; use the anti-torque key and the torque wrench.Step 3: line up the two arrows to achieve the final tightening torque of 8nm.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Note: do not exceed 8nm during final tightening.The anti-torque key must be used for final tightening.¿ from the ifu: ¿while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.¿.
 
Event or Problem Description

Brand Name
BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8573242
Report Number0009617544-2019-00067
Device Sequence Number1587334
Product Code NKB
UDI-Device Identifier07613327132526
UDI-Public07613327132526
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K152632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48850000
Device Lot NumberN73
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1